Drought, Union
- When
- November 22, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Union forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.832, -92.375 (the zone’s center; the record gives no point)
Severe (D2) drought conditions expanded south and east across portions of Northcentral Louisiana during the third week of November, encompassing much of Union, Lincoln, and Caldwell Parishes. This was in response to significant rainfall deficits that accumulated since the start of September following the departure of the remnants of Tropical Storm Harvey.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe (D2) drought conditions expanded south and east across portions of Northcentral Louisiana during the third week of November, encompassing much of Union, Lincoln, and Caldwell Parishes. This was in response to significant rainfall deficits that accumulated since the start of September following the departure of the remnants of Tropical Storm Harvey. Only two and a half to three and a half inches of rain fell during the Fall Months (September-October-November), which was nearly ten inches below normal and less than 25% of normal. As a result of the drought, stock ponds receded significantly and numerous trees across the area were significantly stressed and began losing their leaves prior to the first freeze in late October.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 21, 11:21 PM CST, 39 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1121 PM CST Tue Nov 21 2017 .AVIATION... As expected, clouds beginning to break up across our airspace as drier air continues to funnel into the region from the north. Still can't rule out a brief MVFR ceiling near 3kft for the next couple hours across all terminal location with the exception being the TXK terminal with cloud cover remaining south of that location for the remainder of the night. Clouds will continue to thin overnight and should have SKC conditions across all terminal near or shortly after sunrise. North winds will increase during the day Friday with speeds at or near 10kts across most locations before decoupling late Friday Aftn/Evng. Thin cirrus should increase from west to east across our airspace late Friday Aftn/Evng as well. 13 && .PREV DISCUSSION... /issued 946 PM CST Tue Nov 21 2017/ UPDATE... To add pop/wx over our E Texas counties and tweak sky into Wed. DISCUSSION... Radar is showing a pretty good little crop of popcorn showers with a strong back door push now. Our 88D VAD wind profiler is showing N/NE flow up to 6-7kft. The showers over Deep E TX are moving quickly S/SW and will clear the area by around midnight. Adjusted sky this evening and went overnight into tomorrow with clearing skies to accompany this frontal push over the region. Winds still look to pick up in the coming hours with wind working down to sfc over AR and LA especially as we are calm or light N at this time. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 42 58 33 61 / 10 0 0 0 MLU 41 55 32 59 / 10 0 0 0 DEQ 34 55 29 61 / 10 0 0 0 TXK 38 54 32 60 / 10 0 0 0 ELD 38 54 30 59 / 10 0 0 0 TYR 43 57 37 62 / 10 0 0 0 GGG 42 58 34 61 / 20 0 0 0 LFK 48 62 37 63 / 30 0 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/13
Hazardous Weather Outlook National Weather Service Shreveport LA 1146 AM CST Tue Nov 21 2017 ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-124-125- 221800- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur- 1146 AM CST Tue Nov 21 2017 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed this afternoon or tonight. LAZ001>006-010>014-017>022-TXZ126-136>138-149>153-165>167-221800- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-De Soto-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 1146 AM CST Tue Nov 21 2017 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... The arrival of a cold front this afternoon will interact with a weak upper level disturbance over the northern Gulf coast region to produce isolated showers along and south of the Interstate 20 corridor. Although unlikely, a stray thunderstorm may also occur across our extreme southern sections. However, no hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will not be needed this afternoon or tonight. 07
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2017Every state in 2017This day in weather historyWarnings in Louisiana, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 724643, 724644, 724645.